Alert archive / Florida / Small Craft Advisories in 2020
Small Craft Advisory 55, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Nov 6, 2020, 5:01 PM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Nov 6, 2020, 5:01 PM EST (22:01 UTC)
- Expired
- Nov 7, 2020, 10:07 AM EST
- In force
- 17 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
647 WHUS72 KKEY 062201 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 501 PM EST Fri Nov 6 2020 GMZ031>035-042>044-052>055-072>075-070615- /O.EXP.KKEY.SC.Y.0054.000000T0000Z-201106T2200Z/ /O.NEW.KKEY.SC.Y.0055.201106T2201Z-201107T1000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 501 PM EST Fri Nov 6 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...East winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet. * WHERE...Straits of Florida, Hawk Channel, and Florida Bay and the Gulf waters including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
3 follow-up statements
859 WHUS72 KKEY 070339 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1039 PM EST Fri Nov 6 2020 GMZ031>035-042>044-052>055-072>075-071000- /O.NEW.KKEY.TR.A.1029.201107T0339Z-000000T0000Z/ /O.CON.KKEY.SC.Y.0055.000000T0000Z-201107T1000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1039 PM EST Fri Nov 6 2020 ...TROPICAL STORM WATCH IN EFFECT... ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...For the Small Craft Advisory, east winds 20 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet. For the Tropical Storm Watch, southeast winds 40 to 50 kt with gusts up to 65 kt and seas 15 to 20 feet. * WHERE...Straits of Florida, Hawk Channel, and Florida Bay and the Gulf waters including the Dry Tortugas. * WHEN...For the Small Craft Advisory, In Effect. For the Tropical Storm Watch, Tropical Storm force winds possible from Sunday evening until Tuesday morning. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. A Tropical Storm Watch is issued when sustained winds of 34 to 63 knots associated with a tropical storm are possible within 48 hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
753 WHUS72 KKEY 070901 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 401 AM EST Sat Nov 7 2020 GMZ031>035-042>044-052>055-072>075-071700- /O.EXT.KKEY.SC.Y.0055.000000T0000Z-201107T1700Z/ /O.CON.KKEY.TR.A.1029.000000T0000Z-000000T0000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 401 AM EST Sat Nov 7 2020 ...SMALL CRAFT ADVISORY IN EFFECT... ...TROPICAL STORM WATCH IN EFFECT... * WHAT...For the Small Craft Advisory, east winds 20 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet. For the Tropical Storm Watch, southeast winds 40 to 50 kt with gusts up to 65 kt and seas 15 to 20 feet. * WHERE...Straits of Florida, Hawk Channel, and Florida Bay and the Gulf waters including the Dry Tortugas. * WHEN...For the Small Craft Advisory, In Effect. For the Tropical Storm Watch, Tropical Storm force winds possible from Sunday afternoon until Monday evening. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. A Tropical Storm Watch is issued when sustained winds of 34 to 63 knots associated with a tropical storm are possible within 48 hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ Devanas
177 WHUS72 KKEY 071507 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1007 AM EST Sat Nov 7 2020 GMZ031>035-042>044-052>055-072>075-072215- /O.CAN.KKEY.SC.Y.0055.000000T0000Z-201107T1700Z/ /O.UPG.KKEY.TR.A.1029.000000T0000Z-000000T0000Z/ /O.NEW.KKEY.TR.W.1029.201107T1507Z-000000T0000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1007 AM EST Sat Nov 7 2020 ...TROPICAL STORM WARNING IN EFFECT... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Northeast to east winds 20 to 25 knots will steadily increase over the next 24 to 36 hours, and tropical storm force winds are expected Sunday evening through Monday afternoon. Sustained winds 30 to 50 knots with gusts up to 60 knots will be possible for portions of the coastal waters of the Florida Keys. Large and dangerous seas and strong currents will develop across the Florida Keys, including protected waters, channels, and nearshore waters between the island chain. * WHERE...Straits of Florida, Hawk Channel, Florida Bay and the Gulf waters including the Dry Tortugas. * WHEN...Tropical Storm force winds expected from Sunday evening through Monday afternoon. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ CLR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 6, 4:58 PM EST, 3 minutes earlier.
Area forecast discussion, Nov 6, 4:58 PM EST, 3 minutes before
Area Forecast Discussion National Weather Service Key West FL 458 PM EST Fri Nov 6 2020 .DISCUSSION... Water vapor imagery highlights a potent positively tilted mid- upper level trough over the Mississippi River Valley and the eastern Gulf of Mexico. The subtropical jet has been enhanced over the past 24 hours and now features a 110 kt jet streak over South Florida. Visibile/infrared satellite imagery reveal a developing tropical cyclone over the Western Caribbean, while the vorticity maxima remain confined along the coast near Honduras (see CIMMS vort analyses). To our east, MIMIC TPW loops place a broad swath of increased tropical moisture over the central and southern Bahamas. Like a broken record, the northeast to east breezes will not quit. Surface winds average 20 to 25 knots across the Florida Keys and the adjacent coastal waters. Squall coverage is isolated, although a broken band of scattered to numerous squalls is racing west near the Cuban coast. Temperatures are in the lower 80s with dewpoints in the mid 70s. .FORECAST... The center of Tropical Depression Eta is east of Belize and moving northeast at 7 mph. The surface circulation is poorly organized, although the ingredients are in place for Eta to slowly strengthen over the next 24 hours as it moves northeast towards Cuba. At the same time, the northern fringes of Eta's cyclonic envelope will engulf the Keys, jamming into the confluent easterlies spreading west through the Bahamas. Rain chances will increase markedly on Saturday. A large tropical storm will be near central Cuba Sunday morning, with a large expanse of tropical storm force winds extending to the north. Eta will move northward into the Straits of Florida Sunday afternoon and Sunday evening, with a turn back to the northwest expected Sunday night. We are confident in the turn back to the northwest, first because a large blocking high will setup camp over the western North Atlantic, and second, the upper level trough will fuse and pivot the low level circulation to the northwest. The timing and nature of the this turn to the northwest is less certain. Eta could make a broad rounded turn which would send the circulation into South Florida. Or, Eta could make a sharper turn to the west-northwest which would send the circulation through or south of the island chain. No matter where the center of circulation passes, the chances for tropical storm force winds (now 40%) are about the same for the entire island chain given the expected large wind field. Do not be fooled by these "low" tropical storm chances, they will go up with each forecast cycle. It appears the roughest weather will be Sunday night through Monday night, with numerous squalls, occasional rumbles of thunder, and relentless, shifting winds. The southeast to south winds on the back side of the storm Tuesday night through Wednesday night may feature a tail of confluent rains, and just because the storm has passed, doesn't mean the rains will be over. Seven day totals for rainfall may approach 6 to 10 inches, with isolated totals of 12" or more. Breezes will begin to relax and rain chances will diminish Wednesday night and Thursday. With most November storms, a good cold front will pick these storms up and send them northeast into the western North Atlantic. Unfortunately, this is not the case with Eta, and our next cold front is not on the horizon. && .MARINE... Tropical storm conditions are possible across portions of the coastal waters of the Florida Keys Sunday through Tuesday night. Before tropical storm conditions arrive, strong northeast to east breezes will freshen to near gale breezes. Marine interests in the Florida Keys should consult the latest advisories from the National Hurricane Center concerning Tropical Depression Eta. In addition, refer to statements and forecasts issued by your Florida Keys National Weather Service for detailed local information. && .AVIATION... VFR conditions will prevail at both terminals for the evening and overnight periods. Shower activity has been quite isolated today, and that trend is likely to continue through 06z. Thereafter, a surge of moisture will likely produce more numerous showers and isolated thunderstorms across the island chain. Any shower may produce bouts of sub-VFR ceilings and visibilities as well as gusts near 30 knots. Outside of the showers, winds easterly winds will be sustained at near 15 knots, with frequent gusts of 20 to 25 knots. && .PRELIMINARY POINT TEMPS/POPS... Key West 76 81 75 81 / 70 70 70 70 Marathon 77 82 76 82 / 60 70 70 70 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...Small Craft Advisory for GMZ031>035- 042>044-052>055-072>075. && HTI/Hazards/DSS/AFD..CLR Public...............LIW Aviation/Nowcasts....BT Data Acquisition.....NB Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Nov 6, 5:43 AM EST, 11 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 543 AM EST Fri Nov 6 2020 FLZ076>078-GMZ031>035-042>044-052>055-072>075-071100- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 543 AM EST Fri Nov 6 2020 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT A Small Craft Advisory is in effect for all coastal waters of the Florida Keys due to winds of 20 to 25 knots. Occasional gusts approaching 30 knots can be expected over all waters. Seas in excess of 7 feet can be expected across the Straits of Florida and portions of the coastal waters west of the Dry Tortugas. There is a slight chance of a thunderstorms. The main hazard from these storms is cloud to surface lightning strikes. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY For today through Tuesday, isolated thunderstorms are possible. The main hazard from these storms is cloud to surface lightning strikes. From Sunday through Monday evening, tropical storm conditions are possible from a system approaching the Straits of Florida from the Western Caribbean. These conditions may overspread the islands during this time period. There is a steady potential for sustained tropical storm force winds, which at the earliest may begin Sunday. Other threats, including flooding rainfall, coastal flooding, and tornadoes are being examined, with further details forthcoming. At this time, the heaviest rainfall may fall from Saturday through Monday. Widespread rainfall over the next seven days may be in the range of 5 to 10 inches, with isolated areas near 15 inches. However, there is a good deal of uncertainty in this rainfall forecast at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Devanas
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 8:11 AM EST | Coastal Flood Statement | KEY | Monroe | 49 hr |
Nearby
Small Craft Advisories in Florida, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.